Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 62, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 23, 2008, 9:25 PM CDT for Maverick County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2008, 9:25 PM CDT (02:25 UTC)
- Expired
- Apr 23, 2008, 10:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 92 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2757 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 240224
SVREWX
TXC323-240300-
/O.NEW.KEWX.SV.W.0062.080424T0225Z-080424T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
925 PM CDT WED APR 23 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MAVERICK COUNTY...
* UNTIL 1000 PM CDT.
* AT 921 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF EL INDIO...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN MAVERICK COUNTY AT 940 PM CDT
LAT...LON 2862 10041 2863 10012 2820 10012 2820 10021
2828 10031 2833 10031 2839 10036 2845 10036
2848 10039 2850 10038 2854 10043 2860 10043
TIME...MOT...LOC 0225Z 275DEG 30KT 2844 10035
$$3 follow-up statements
000
WWUS54 KEWX 240242
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
942 PM CDT WED APR 23 2008
TXC323-240300-
/O.CON.KEWX.SV.W.0062.000000T0000Z-080424T0300Z/
MAVERICK TX-
942 PM CDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR MAVERICK COUNTY...
AT 934 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED 10 MILES SOUTHWEST OF EL INDIO...MOVING EAST AT 25 MPH.
LAT...LON 2862 10041 2863 10012 2820 10012 2820 10021
2828 10031 2833 10031 2839 10036 2845 10036
2848 10039 2850 10038 2854 10043 2860 10043
TIME...MOT...LOC 0242Z 283DEG 21KT 2838 10033
$$000
WWUS54 KEWX 240255
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
955 PM CDT WED APR 23 2008
TXC323-240300-
/O.CON.KEWX.SV.W.0062.000000T0000Z-080424T0300Z/
MAVERICK TX-
955 PM CDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR MAVERICK COUNTY...
AT 947 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED 10 MILES SOUTH OF EL INDIO...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE FARIAS LAKE.
LAT...LON 2862 10041 2863 10012 2820 10012 2820 10021
2828 10031 2833 10031 2839 10036 2845 10036
2848 10039 2850 10038 2854 10043 2860 10043
TIME...MOT...LOC 0255Z 283DEG 21KT 2836 10025
$$000
WWUS54 KEWX 240259
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
959 PM CDT WED APR 23 2008
TXC323-240309-
/O.EXP.KEWX.SV.W.0062.000000T0000Z-080424T0300Z/
MAVERICK TX-
959 PM CDT WED APR 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR MAVERICK COUNTY WILL EXPIRE AT
1000 PM CDT...
THE STORM HAS DIMINISHED IN INTENSITY AND THE WARNING WILL BE
ALLOWED TO EXPIRE AT 1000 PM. SMALL HAIL AND DANGEROUS LIGHTNING IS
STILL POSSIBLE WITH THIS STORM OVER SOUTHERN MAVERICK COUNTY FOR THE
NEXT 15 MINUTES.
LAT...LON 2862 10041 2863 10012 2820 10012 2820 10021
2828 10031 2833 10031 2839 10036 2845 10036
2848 10039 2850 10038 2854 10043 2860 10043
TIME...MOT...LOC 0259Z 283DEG 21KT 2835 10022
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 8:40 PM CDT, 45 minutes earlier.
Area forecast discussion, Apr 23, 8:40 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 840 PM CDT WED APR 23 2008 .UPDATE... THUNDERSTORMS APPROACHING THE RIO GRANDE FROM THE MOUNTAINS OF MEXICO ARE HOLDING TOGETHER AND LOOK LIKE THEY WILL MOVE INTO VAL VERDE...KINNEY...AND MAVERICK COUNTIES SHORTLY. HAVE UPDATED GRIDS TO INCREASE POPS AND CLOUD COVER OUT THERE. REST OF FORECAST LOOKS GOOD AND DONT ANTICIPATE ANY OTHER CHANGES. NEW ZONES OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 647 PM CDT WED APR 23 2008/ AVIATION... A MODERATE TO STRONG MOIST LOW LEVEL FLOW OFF THE GULF OF MEXICO WILL CONTINUE FOR THE NEXT 24 HOURS. WVFR CONDITIONS THIS EVENING EXCEPT FOR SCT SHRA/TSRA OVER THE RIO GRANDE PLAINS INCLUDING KDRT UNTIL ABOUT 04Z. AFTER 04Z MVFR CIGS WILL QUICKLY DEVELOP FROM THE COASTAL PLAINS INTO THE S CENTRAL TX TAF SITES...THEN SPREAD WESTWARD TOWARD KDRT BY 10Z. LOCALLY IFR CIGS AND VSBYS ARE POSSIBLE BETWEEN 10Z AND 14Z. THE ONGOING CONVECTION OVER THE RIO GRANDE PLAINS WAS A RESULT OF AFTERNOON HEATING OF THE AMS OVER THE HIGHER TERRAIN OF MEXICO...WITH THE SHRA/TSRA BEING PUSHED EASTWARD BY THE WESTERLY FLOW ALOFT. THE CONVECTION WILL SLOWLY DIMINISH WITH THE LOSS OF HEATING AS IT MOVES ACROSS THE RIO GRANDE. THE REMAINDER OF S CENTRAL TX WILL REMAIN FAIRLY CAPPED AND NOT SIGNIFICANT CONVECTION IS EXPECTED FOR THE NEXT 24 HOURS. PREV DISCUSSION... /ISSUED 331 PM CDT WED APR 23 2008/ DISCUSSION... PWATS HAVE INCREASED SLIGHTLY OVER THE PAST 24H AND ARE FORECAST TO INCREASE FURTHER...UP TO 1.5-1.8 INCHES BY LATE FRIDAY. THIS INCREASE IN ATMOSPHERIC MOISTURE WILL COINCIDE WITH A WEAK COLD FRONT THAT IS FORECAST TO PUSH INTO OUR NORTHERN COUNTIES LATE FRIDAY AFTERNOON AT THE SAME TIME AN UPPER LEVEL DISTURBANCE APPROACHES. THIS SETUP...IN ADDITION TO FAVORABLE CLIMATOLOGY FOR LATE APRIL...FAVORS DEEP CONVECTION WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. FLASH FLOODING MAY BECOME A THREAT FRIDAY NIGHT ACROSS THE HILL COUNTRY CONDITIONED ON THE PLACEMENT OF THE STALLED FRONTAL BOUNDARY. OUR POP FORECAST FOR FRIDAY NIGHT HAS INCREASED UP TO 50 PERCENT...AND WILL LIKELY TREND UP OVER THE NEXT COUPLE OF FORECAST CYCLES AS THE MODELS LOCK-ON AND FORECAST CONFIDENCE INCREASES. UNTIL THEN...EXPECT MINIMAL CHANCES FOR MEASURABLE PRECIPITATION...WITH THE BEST CHANCES ACROSS OUR NW COUNTIES WHICH MAY BE IN THE PATH OF THUNDERSTORMS ROLLING EAST OFF OF THE WEST TX AND NW MEXICAN MOUNTAINS LATER THIS EVENING AND TONIGHT. THE COLD FRONTAL PASSAGE ON SUNDAY HAS BECOME A HIGH CONFIDENCE FORECAST EVENT GIVEN GOOD RUN-TO-RUN CONSISTENCY FROM SEVERAL MEDIUM RANGE MODEL SOLUTIONS. CHANCES FOR PRECIP WILL INCREASE AGAIN SUNDAY...ALONG AND SLIGHTLY BEHIND THE FRONT AS IT PASSES THROUGH OUR AREA. BEHIND THE FRONT THROUGH TUESDAY...MAX TEMPS WILL BE CLOSE TO NORMAL...BUT MIN TEMPS WILL BE BELOW NORMAL. GULF MOISTURE WILL RETURN LATE TUESDAY INTO WEDNESDAY WITH TEMPERATURES FORECAST TO RETURN TO ABOVE NORMAL FOR THE LATTER HALF OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 86 70 84 64 / 20 10 10 30 40 AUSTIN BERGSTROM INTL AIRPORT 68 87 69 83 63 / 20 10 10 30 40 DEL RIO INTL AIRPORT 71 90 71 85 66 / 40 10 10 20 50 SAN ANTONIO INTL AIRPORT 71 86 70 83 65 / 20 10 10 30 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/01
Hazardous weather outlook, Apr 23, 8:20 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 820 PM CDT WED APR 23 2008 TXZ171>173-183>194-202>209-217>225-228-241200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 820 PM CDT WED APR 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS OVER THE RIO GRANDE PLAINS FROM DEL RIO TO EAGLE PASS TO CARRIZO SPRINGS TO UVALDE MAINLY BEFORE MIDNIGHT. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS AND HEAVY RAINS FRIDAY AFTERNOON AND FRIDAY NIGHT ACROSS MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 23, 8:25 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 825 PM CDT WED APR 23 2008 TXZ183-202-217-240330- VAL VERDE-KINNEY-MAVERICK- INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...EAGLE PASS 825 PM CDT WED APR 23 2008 A LINE OF THUNDERSTORMS IN MEXICO IS APPROACHING THE RIO GRANDE FROM NORTHWEST OF DEL RIO TO SOUTHWEST OF EAGLE PASS. THE STORMS IN THIS LINE HAVE LIKELY BEEN SEVERE AND WILL BE ENTERING TEXAS WITHIN THE NEXT 30 MINUTES TO AN HOUR. THERE IS FREQUENT LIGHTNING AND POSSIBLE LARGE HAIL WITH THESE STORMS. AS THEY MOVE TOWARD THE EAST...THEY HAVE BEEN WEAKENING...BUT THEY WILL CONTINUE TO PRODUCE FREQUENT LIGHTNING...LARGE HAIL...AND HEAVY RAIN. WE WILL CONTINUE TO MONITOR THIS AREA FOR POSSIBLE STRENGTHENING.
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.